Alert archive / Texas / Special Weather Statements in 2015
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at May 29, 2015, 1:07 AM CDT for La Salle County, Live Oak County, McMullen County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2015, 1:07 AM CDT (06:07 UTC)
- Expired
- May 29, 2015, 2:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Corpus Christi, TX
Counties La Salle County, TX, Live Oak County, TX, McMullen County, TX
The radar
The Laughlin AFB radar (KDFX), 155 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2420 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -2.3
The text
As transmitted, in the capitals the NWS used until 2016.
481
WWUS84 KCRP 290607
SPSCRP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
107 AM CDT FRI MAY 29 2015
TXZ229>231-239-240-290700-
MCMULLEN-DUVAL-WEBB-LA SALLE-LIVE OAK-
107 AM CDT FRI MAY 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCMULLEN...NORTHERN
WEBB...LA SALLE...LIVE OAK AND NORTHWESTERN DUVAL COUNTIES...
AT 104 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF SOMERSET TO NEAR CRYSTAL CITY...
AND MOVING SOUTHEAST AT 45 MPH. AT THIS SPEED THE LINE OF STORMS IS
EXPECTED TO REACH COTULLA AND TILDEN AND SURROUNDING AREAS BETWEEN
130 AM AND 2 AM CDT.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
COTULLA...GEORGE WEST...THREE RIVERS...ENCINAL...CHOKE CANYON...
TILDEN...LOMA ALTA...MOUNT LUCAS...OAKVILLE...MILLET...SEVEN
SISTERS...CALLIHAM...ARGENTA...LOS ANGELES...CALLAGHAN...DINERO...LAS
TIENDAS...LA ESPERANZA RANCH AIRPORT...CROSS AND FOWLERTON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2820 9940 2864 9940 2864 9834 2861 9833
2874 9816 2817 9783 2771 9976 2780 9988
2798 9993 2800 9999 2820 10008
TIME...MOT...LOC 0604Z 312DEG 50KT 2916 9859 2867 9986
$$
TEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at May 29, 12:13 AM CDT, 54 minutes earlier.
Area forecast discussion, May 29, 12:13 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1213 AM CDT FRI MAY 29 2015 .DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 06Z TAFS. && .AVIATION...A LINE OF STRONG TO SVR STORMS CURRENTLY MOVG SE ACROSS THE HILL COUNTRY IS EXPECTED TO MOVE THROUGH S TX OVERNIGHT. THE LINE IS EXPECTED TO BE IMPACTING THE LRD TAF SITE BETWEEN 06Z-08Z WITH VCT AROUND 07Z-10Z AND ALI/CRP 08Z-11Z. ACTUALLY PUT LONGER TIMES IN THE TEMPO GROUPS FOR POSSIBLE SLOWING OF THE LINE. THERE REMAINS SOME UNCERTAINTY AS TO WHETHER THE STORMS WILL REMAIN STRONG/SVR OR WEAKEN AS THE LINE MOVES TOWARD THE COASTAL BEND AND VCT CROSSROADS. RESIDUAL -SHRA'S WILL BE POSSIBLE BEHIND THE MAIN LINE...BUT CONDITIONS ARE EXPECTED TO IMPROVE TO VFR LEVELS BY FRIDAY MID MORNING OR SO WITH GENERALLY VFR CONDITIONS THROUGH FRI AFTERNOON. MVFR CONDITIONS ARE EXPECTED TO RESUME THROUGH FRI EVENING. && .PREV DISCUSSION... /ISSUED 1034 PM CDT THU MAY 28 2015/ DISCUSSION...THE STORMS PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR LA SALLE...MCMULLEN AND WEBB COUNTIES UNTIL 4 AM CDT. A LINE OF STRONG TO SEVERE STORMS CURRENTLY MOVING SOUTHEAST ACROSS THE HILL COUNTRY IS EXPECTED TO REACH THE NW CWA BETWEEN MIDNIGHT AND 1 AM. THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING WIND AND POSSIBLY LARGE HAIL. SOME MODELS PROG THAT THE LINE WILL WEAKEN AS IT MOVES FARTHER SE INTO THE CENTRAL AND EASTERN CWA...BUT WILL CONTINUE TO MONITOR TRENDS FOR POSSIBLY EXPANDING THE WATCH FARTHER EAST OVERNIGHT. PREV DISCUSSION... /ISSUED 1005 PM CDT THU MAY 28 2015/ DISCUSSION...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDS FROM SOUTHERN OKLAHOMA BACK TO THE SOUTHWEST TOWARDS THE BIG BEND OF TEXAS. ANTICIPATE THE CONVECTION WILL CONTINUE TO PROPAGATE TO THE SOUTHEAST AS THE EVENING AND OVERNIGHT PROGRESSES...AND IMPACT PARTS OF SOUTH TEXAS. IF CURRENT INTENSITY OF STORMS HOLD TOGETHER...THEN A STRONG TO SEVERE THREAT COULD MATERIALIZE ACROSS THE AREA BUT DID NOT INCLUDE SVR IN THE FORECAST JUST YET. MAIN THREAT WOULD BE DAMAGING WINDS. DID BUMP UP POPS THOUGH ACROSS THE REGION FOR THE OVERNIGHT PERIOD...WITH HIGHEST CHANCES OVER THE NORTHERN AND NORTHWEST ZONES. OTHERWISE...THE REMAINDER OF THE FORECAST IS IN GOOD SHAPE WITH ONLY MINOR EDITS MADE TO THE HOURLY WX ELEMENTS BASED ON CURRENT OBS. WILL CONTINUE TO MONITOR TRENDS. PREV DISCUSSION... /ISSUED 652 PM CDT THU MAY 28 2015/ DISCUSSION...UPDATED FOR 00Z AVIATION. AVIATION...ANTICIPATE CEILINGS TO TRANSITION TO MVFR LEVELS AS THE EVENING PROGRESSES. LATEST RUN OF THE HRRR BRINGS A LINE OF CONVECTION TO THE SE LATE TONIGHT WHICH COULD IMPACT THE LRD TAF SITE. WILL INCLUDE VCTS REMARKS IN THE FORECAST. THOUGHT MVFR CEILINGS SHOULD PREVAIL...THERE IS A CHANCE OF SOME IFR VSBYS AT VCT AND WILL KEEP IN THE FORECAST FOR NOW. ANY LOW CLOUDS AND FOG/BR SHOULD MIX OUT BY MID MORNING AS GUSTY SE WINDS RETURN. PREV DISCUSSION... /ISSUED 409 PM CDT THU MAY 28 2015/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...ISOLATED CONVECTION THIS AFTERNOON ALL IN PART TO A WEAKER CAP AND INCREASED MOISTURE OF PWATS NEAR 1.8 INCHES PER THE 12Z KCRP/KBRO SOUNDINGS. CONVECTION ACROSS THE EASTERN HALF SHOULD DIMINISH WITH THE LOSS OF HEATING...BUT EXPECTED INCREASED MOISTURE CONVERGENCE OUT WEST SHOULD CONTINUE TO AIDE IN DEVELOPMENT THROUGH THE EARLY EVENING HOURS. FOCUS TRANSITIONS TO THE MCS COMPUTER MODELS ARE SPINNING UP ACROSS MEXICO AND THE MIDDLE RIO GRANDE BASIN LATE THIS EVENING THROUGH EARLY FRIDAY. THE BEST UPPER LEVEL DYNAMICS ALOFT RESIDES NORTH OF THE AREA TOWARD THE BIG BEND REGION. HOWEVER...WITH THE WEAKENING CAP AND UNSTABLE CONDITIONS ALOFT...EXPECTING THE LINE TO EXTEND FARTHER SOUTH THROUGH THE CWA...AFFECTING MUCH OF THE WESTERN CWA. SOME 4KM WRF MODELS DEVELOP MORE OF LINE MOVING ACROSS THE RIO GRANDE EARLY THIS EVENING...BUT WOULD BE MORE INCLINED TO LEAN TOWARD ISOLATED CONVECTION ALONG THE THETA-E RIDGE LATE THIS AFTERNOON INTO THE EARLY EVENING...WITH THE LINE MOVING THROUGH LATE THIS EVENING...AS MOST MODELS CONTINUE THE SLOWER TIMING. THE MAIN LOW LIFTS TO THE NORTH...DRAWING THE BULK OF THE MOISTURE AND PRECIPITATION NORTHEAST...HOWEVER...MAY SEE THE SOUTHERN TAIL OF THE LINE BE ABLE TO SUSTAIN ITSELF WITH ENOUGH INSTABILITY RESIDING THROUGH FRIDAY MORNING. LINGERING MOISTURE WILL CONTINUE ADDITIONAL DEVELOPMENT IN THE AFTERNOON WITH HEATING. NOT MUCH CHANGE WITH TEMPERATURES...HOWEVER DID COOL A FEW DEGREES ACROSS THE NORTHERN AREAS FROM EXPECTED RAIN AND CLOUD COVERAGE. LONG TERM (SATURDAY TROUGH THURSDAY)...DETERMINISTIC GFS/ECMWF PROG AN UPPER DISTURBANCE TO MOVE ACRS THE PLAINS/MIDWEST WITH A CORRESPONDING SFC BNDRY ENTERING THE CWA LATE SATURDAY BEFORE STALLING/MEANDERING OVER THE CWA SUNDAY. FURTHER...AN UPPER TROUGH DEVELOPS WITH AXIS EXTENDING FROM THE ARKLATEX REGION TO THE ERN CWA/MSA SUNDAY/MONDAY (DETERMINISTIC OUTPUT.) THE COMBINATION OF THE BOUNDARY/SRN UPPER TROUGH/NEAR OR SLIGHTLY ABOVE NORMAL PWAT VALUES SHOULD INCREASE THE LIKELIHOOD FOR CONVECTION SATURDAY NIGHT/SUNDAY OVER THE CWA/MSA. THE GFS ENSEMBLE MEAN SUGGESTS THAT THE UPPER TROUGH WL REMAIN QUASI-STATIONARY WITH AXIS OVER THE EXTREME WRN GULF/TX COAST REGION DRG THE TUESDAY-THURSDAY PERIOD. ALTHOUGH THE SFC BNDRY WL LIKELY DISSPATE MONDAY/TUESDAY...THE UPPER TROUGH MAY CONTRIBUTE TO ISOLD CONVECTION OVER THE ERN CWA/MSA TUESDAY-THURSDAY YET WITH MSTR AS THE LIMITING FACTOR. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 86 73 84 71 / 10 30 40 50 20 VICTORIA 74 86 72 83 69 / 20 40 50 50 30 LAREDO 75 90 73 88 72 / 10 30 40 40 10 ALICE 74 88 72 86 70 / 10 30 40 50 10 ROCKPORT 78 84 75 82 74 / 20 30 40 50 20 COTULLA 72 88 71 85 69 / 20 40 50 40 10 KINGSVILLE 76 88 73 86 71 / 10 30 30 50 20 NAVY CORPUS 78 84 76 81 75 / 10 30 30 40 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...AVIATION
Hazardous weather outlook, May 28, 10:26 PM CDT, 2 hours 41 minutes before
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
In the hours before
Special weather statement, May 29, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
107 AM CDT FRI MAY 29 2015
TXZ229>231-239-240-290700-
MCMULLEN-DUVAL-WEBB-LA SALLE-LIVE OAK-
107 AM CDT FRI MAY 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCMULLEN...NORTHERN
WEBB...LA SALLE...LIVE OAK AND NORTHWESTERN DUVAL COUNTIES...
AT 104 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF SOMERSET TO NEAR CRYSTAL CITY...
AND MOVING SOUTHEAST AT 45 MPH. AT THIS SPEED THE LINE OF STORMS IS
EXPECTED TO REACH COTULLA AND TILDEN AND SURROUNDING AREAS BETWEEN
130 AM AND 2 AM CDT.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
COTULLA...GEORGE WEST...THREE RIVERS...ENCINAL...CHOKE CANYON...
TILDEN...LOMA ALTA...MOUNT LUCAS...OAKVILLE...MILLET...SEVEN
SISTERS...CALLIHAM...ARGENTA...LOS ANGELES...CALLAGHAN...DINERO...LAS
TIENDAS...LA ESPERANZA RANCH AIRPORT...CROSS AND FOWLERTON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2820 9940 2864 9940 2864 9834 2861 9833
2874 9816 2817 9783 2771 9976 2780 9988
2798 9993 2800 9999 2820 10008
TIME...MOT...LOC 0604Z 312DEG 50KT 2916 9859 2867 9986
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:34 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 56 min |
| May 29, 2:12 AM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 3 hr |
| May 29, 2:18 AM CDT | Special Weather Statement | CRP | Bee, La Salle, Live Oak, McMullen, Webb | 57 min |
| May 29, 2:54 AM CDT | Areal Flood Advisory | CRP | Duval, Live Oak, McMullen, Webb | 3 hr |
| May 29, 2:57 AM CDT | Special Weather Statement | CRP | Bee, Duval, Goliad, Jim Wells, Live Oak, McMullen and 3 more | 63 min |
| May 29, 3:08 AM CDT | Severe Thunderstorm Warning | CRP | Duval, McMullen | 52 min |
| May 29, 3:21 AM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| May 29, 3:21 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 54 min |
| May 29, 3:39 AM CDT | Special Weather Statement | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 66 min |
| May 29, 3:47 AM CDT | Areal Flood Advisory | CRP | Bee, Duval, Live Oak, Webb | 3 hr |
| May 29, 3:52 AM CDT | Special Weather Statement | CRP | Duval | 23 min |
| May 29, 4:02 AM CDT | Special Marine Warning | CRP | 118 min | |
| May 29, 4:16 AM CDT | Special Weather Statement | CRP | Duval | 29 min |
| May 29, 4:42 AM CDT | Special Weather Statement | CRP | Aransas, Calhoun, Jim Wells, Kleberg, Nueces, Refugio and 2 more | 63 min |
| May 29, 4:53 AM CDT | Special Weather Statement | CRP | Duval, Webb | 22 min |
| May 29, 4:57 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Kleberg, Nueces, San Patricio | 48 min |
| May 29, 5:01 AM CDT | Areal Flood Advisory | CRP | Aransas, Duval, Jim Wells, Kleberg, Nueces, Refugio and 1 more | 3 hr |
| May 29, 5:41 AM CDT | Special Weather Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 34 min |
| May 29, 5:46 AM CDT | Special Marine Warning | CRP | 119 min | |
| May 29, 7:46 AM CDT | Special Marine Warning | CRP | 44 min | |
| May 29, 3:25 PM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 36 hr |
Nearby
Special Weather Statements in Texas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.